MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
During a ureteroscopy procedure on a male patient, the physician placed the stent.The tether was outside of the patient and as the physician was tying a knot in the tether to shorten it and the tether broke.The physician had to use a piece of the tether that broke off to extend the tether to be outside of the patient.The tether had to be extended because, if the patient were to get an erection, the tether would have been lost inside the patient.The unintended section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not experience any adverse effects nor required any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications and trends was conducted during the investigation.The device is shipped with an ifu that describes the intended use, specific items are addressed such as: cautions the user not to force components during removal or replacement.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.However, based on the information provided, and no product returned, the root cause is unable to be determined or reported at this time.It is possible that the user exerted too much force while removing the stent.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
During a ureteroscopy procedure on a male patient, the physician placed the stent.The tether was outside of the patient and as the physician was tying a knot in the tether to shorten it and the tether broke.The physician had to use a piece of the tether that broke off to extend the tether to be outside of the patient.The tether had to be extended because, if the patient were to get an erection, the tether would have been lost inside the patient.The unintended section of the device did not remain inside the patient铠body.According to the initial reporter, the patient did not experience any adverse effects nor required any additional procedures due to this occurrence.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5633401
Report Number1820334-2016-00295
Device Sequence Number13591754
Product Code FAD
UDI-Device Identifier10827002234052
UDI-Public(01)10827002234052(17)190211(10)6729395
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUFH-624-RT1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/15/2016
Device Age2 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/05/2016
Supplement Report FDA Received Date10/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1